Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Detroit, MI

August 19, 2014Lenawee County, Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 19, 2014, 5:06 PM EDT for Lenawee County, Washtenaw County, Michigan. It was in force for 69 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 5:06 PM EDT (21:06 UTC)
Expired
Aug 19, 2014, 6:15 PM EDT
In force
69 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lenawee County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 82 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 5:20 PM EDTTSTM WND DMG5 Se Brooklyn, MITREES DOWN BLOCKING ROAD ONSTED HWY AND LAKEVIEW.
Aug 19, 5:25 PM EDTTSTM WND DMG6 Sse Brooklyn, MITREES DOWN ACROSS ROAD ONSTED ROAD AND M50.
Aug 19, 5:30 PM EDTTSTM WND DMG3 N Adrian, MITREES DOWN AT WISNER AND MOORE
Aug 19, 5:30 PM EDTHAIL 0.75Adrian, MIHEAVY RAIN - WIND ESTIMATED AT 55MPH
Aug 19, 5:33 PM EDTTSTM WND DMG5 N Adrian, MITREES DOWN - WIRES AND POLE DOWN AT BENT OAK AND SHEPHERD RD.
Aug 19, 5:33 PM EDTTSTM WND DMG5 N Adrian, MITREES DOWN - WIRES AND POLE DOWN AT BENT OAK AND SHEPPARD RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 2:34 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WUUS53 KDTX 192106
SVRDTX
MIC091-161-192215-
/O.NEW.KDTX.SV.W.0072.140819T2106Z-140819T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
  WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 615 PM EDT

* AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKLYN...
  AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANCHESTER AROUND 525 PM EDT.
  PLEASANT LAKE AND BRIDGEWATER AROUND 535 PM EDT.
  DEXTER AND HUDSON MILLS METROPARK AROUND 545 PM EDT.
  DELHI MILLS AROUND 550 PM EDT.
  BARTON HILLS AND ANN ARBOR AROUND 555 PM EDT.
  DIXBORO AROUND 600 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  TECUMSEH...           SALINE...             SALEM...
  ONSTED...             MORENCI...            MILAN...
  MANCHESTER...         HUDSON...             DEXTER...
  DEERFIELD...          CLINTON...            CLAYTON...
  CHELSEA...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ANN ARBOR...          ADRIAN...
  ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4207 8437 4208 8414 4242 8413 4243 8355
      4209 8354 4208 8377 4173 8376 4171 8436
TIME...MOT...LOC 2106Z 241DEG 31KT 4211 8426

HAIL...0.75IN
WIND...60MPH

$$

SF/JVC
4 follow-up statements
224 
WWUS53 KDTX 192127
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
527 PM EDT TUE AUG 19 2014

MIC091-161-192215-
/O.CON.KDTX.SV.W.0072.000000T0000Z-140819T2215Z/
LENAWEE MI-WASHTENAW MI-
527 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
LENAWEE COUNTIES UNTIL 615 PM EDT...

AT 524 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADRIAN...AND
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALMYRA AROUND 535 PM EDT.
  HOLLOWAY AND TECUMSEH AROUND 540 PM EDT.
  RIDGEWAY AROUND 545 PM EDT.
  BRITTON AND MACON AROUND 550 PM EDT.
  MILAN AROUND 605 PM EDT.
  WHITTAKER AROUND 610 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  TECUMSEH...           SALINE...             SALEM...
  ONSTED...             MILAN...              MANCHESTER...
  DEXTER...             DEERFIELD...          CLINTON...
  CLAYTON...            CHELSEA...            CEMENT CITY...
  BRITTON...            BLISSFIELD...         ANN ARBOR...
  ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4181 8412 4189 8436 4207 8437 4208 8414
      4242 8413 4243 8355 4209 8354 4208 8377
      4183 8377 4176 8376 4173 8377
TIME...MOT...LOC 2127Z 251DEG 31KT 4192 8407

HAIL...0.75IN
WIND...60MPH

$$

SF/JVC
109 
WWUS53 KDTX 192148
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT TUE AUG 19 2014

MIC091-161-192215-
/O.CON.KDTX.SV.W.0072.000000T0000Z-140819T2215Z/
LENAWEE MI-WASHTENAW MI-
548 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHTENAW AND EASTERN LENAWEE COUNTIES UNTIL 615 PM EDT...

AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRITTON...AND
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRITTON AND DEERFIELD AROUND 555 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  TECUMSEH...           SALINE...             SALEM...
  MILAN...              DEERFIELD...          BRITTON...
  BLISSFIELD...         ANN ARBOR...          ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4181 8408 4191 8407 4243 8367 4243 8355
      4209 8354 4208 8377 4173 8377
TIME...MOT...LOC 2148Z 258DEG 28KT 4194 8388

HAIL...0.75IN
WIND...60MPH

$$

SF/JVC
541 
WWUS53 KDTX 192200
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 PM EDT TUE AUG 19 2014

MIC161-192211-
/O.CAN.KDTX.SV.W.0072.000000T0000Z-140819T2215Z/
WASHTENAW MI-
600 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4178 8395 4178 8398 4179 8399 4186 8395
      4208 8388 4208 8377 4173 8377
TIME...MOT...LOC 2201Z 258DEG 28KT 4196 8375

$$

MIC091-192215-
/O.CON.KDTX.SV.W.0072.000000T0000Z-140819T2215Z/
LENAWEE MI-
600 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LENAWEE COUNTY UNTIL 615 PM EDT...

AT 559 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRITTON...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LENAWEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4178 8395 4178 8398 4179 8399 4186 8395
      4208 8388 4208 8377 4173 8377
TIME...MOT...LOC 2201Z 258DEG 28KT 4196 8375

HAIL...0.75IN
WIND...60MPH

$$

SF/JVC
401 
WWUS53 KDTX 192206
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT TUE AUG 19 2014

MIC091-192216-
/O.EXP.KDTX.SV.W.0072.000000T0000Z-140819T2215Z/
LENAWEE MI-
606 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LENAWEE COUNTY WILL
EXPIRE AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 4178 8395 4178 8398 4179 8399 4186 8395
      4208 8388 4208 8377 4173 8377
TIME...MOT...LOC 2206Z 258DEG 28KT 4197 8370

$$

SF/JVC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:18 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 19, 3:18 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT TUE AUG 19 2014

.SHORT TERM...

WITH MLCAPES APPROACHING 2000 J/KG OVER PARTS OF THE CWA NOW THAT
THE BOUNDARY LAYER HAS RECOVERED FROM MORNING CONVECTION...EXPECT
WIDESPREAD SHOWERS AND THUNDERSTORMS TO OVERSPREAD SOUTHEAST
MICHIGAN DURING THE REST OF THE AFTERNOON INTO THIS EVENING. THIS
ACTIVITY WILL SHIFT SOUTHEAST WITH TIME AS AN APPROACHING COLD
FRONT SHIFTS INTO THE REGION.

GIVEN THE DEGREE OF INSTABILITY...AND MODEST DEEP LAYER SHEAR IN
THE NEIGHBORHOOD OF 25-30 KNOTS...SOME OF THESE STORMS WILL MOST
LIKELY BECOME SEVERE. THE BOUNDARY LAYER WILL BE WELL MIXED AS
STORMS MOVE INTO THE AREA...SO DAMAGING WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

HEAVY RAINFALL BE A BIGGER CONCERN AS PRECIPITABLE WATER
INCREASES TO 1.75-2.00 INCHES WITHIN BEST PLUME OF DEEP MOISTURE
FUNNELING NORTHEAST INTO AREA IN ADVANCE OF APPROACHING COLD
FRONT/UPPER TROUGH AXIS. AS ADDITIONAL CONVECTION RIDES NORTHEAST
INTO AREA WITH APPROACHING DISTURBANCE OVER NORTHWEST
INDIANA...THE COVERAGE OF HEAVY RAINFALL WILL INCREASE AND FOCUS
GENERALLY SOUTH OF I 69...AND ESPECIALLY BETWEEN THE M 59 AND I 94
CORRIDORS.

A SEVERE THUNDERSTORM WATCH WILL CONTINUE FROM THE M 59 COUNTIES
SOUTHWARD WITH A FLASH FLOOD WATCH CENTERED ON THE METRO DETROIT
AREA AS RUNOFF IN THE URBAN AREAS IS ENHANCED. A BULK OF THIS
ACTIVITY WILL SHIFT SOUTH AND EAST OF THE AREA THIS EVENING...BUT
LINGERING SCATTERED SHOWERS OR A FEW STORMS WILL REMAIN POSSIBLE.

&&

.LONG TERM...

THE AREA ACTUALLY TRANSITIONS INTO A MORE SUMMERLIKE PATTERN LATE
THIS WEEK INTO THE WEEKEND AS THE AN UPPER RIDGE EXPANDS INTO THE
EASTERN CONUS. THIS RIDGE ACTUALLY PERSISTS INTO EARLY NEXT WEEK
BEFORE SETTLING SOUTHEAST. THIS PATTERN WILL BRING AN EXTENDED
PERIOD OF WARMER WEATHER WITH TEMPERATURES WELL INTO THE 80S FROM
LATE THIS WEEK ON THROUGH THE REMAINDER OF THE LONG TERM FORECAST
PERIOD. IN FACT...90 DEGREE READINGS WILL BE POSSIBLE AT TIMES.

THIS BUILDING HEAT AND HUMIDITY WILL ALSO BRING PERIODIC SHOWERS
AND THUNDERSTORMS...PARTICULARLY DURING THE COURSE OF THIS WEEK AS
THE TRANSITION IN THE UPPER LEVEL PATTERN OCCURS AND SHORTWAVE
DISTURBANCES RIDE ALONG THE NORTH AND NORTHEAST EDGE OF THIS
FEATURE AS IT EXPANDS INTO THE GREAT LAKES.

&&

.MARINE...

SHOWERS AND THUNDERSTORMS WILL EXPAND OVER THE AREA INTO THIS
EVENING AS LOW PRESSURE PUSHES A COLD FRONT INTO THE REGION. THIS
LOW WILL SLOWLY WOBBLE THROUGH THE AREA THROUGH THE MIDDLE OF THE
WEEK AND MAINTAIN PERIODS OF SHOWERS AND THUNDERSTORMS.

IN GENERAL...HOWEVER...WIND AND WAVE CONDITIONS...OUTSIDE OF
THUNDERSTORMS...WILL REMAIN IN CHECK THIS WEEK AS UPPER RIDING
BUILDS INTO THE AREA.

&&

.AVIATION...ISSUED 133 PM EDT TUE AUG 19 2014

//DISCUSSION...
ONGOING DEVELOPING THUNDERSTORM COMPLEX OVER WEST MICHIGAN
STRETCHING SOUTHWEST INTO NORTHERN ILLINOIS WILL WILL SLOWLY ADVANCE
EAST ACROSS THE SOUTHEAST MICHIGAN TERMINAL THROUGH THE MID TO LATE
AFTERNOON HOURS. SOME MINOR ACTIVITY HAS BEEN AFFECTING MBS AND WILL
CONTINUE TO DO SO FOR THE FIRST COUPLE HOURS OF THE FORECAST WINDOW.
WINDS WILL GUST TOWARD 20KTS IN THE WARM SECTOR AHEAD OF THE LINE OF
STORMS. ENOUGH LOW-LEVEL MOISTURE WILL HAVE THE OPPORTUNITY TO BE
TRAPPED BENEATH THE NOCTURNAL INVERSION TONIGHT TO AT LEAST GET SOME
LIGHT FOG OVERNIGHT.  MOISTURE WILL LIFT INTO A DIURNAL CLOUD FIELD
DURING THE DAYLIGHT HOURS ON WEDNESDAY.

FOR DTW...THUNDERSTORMS WILL SETTLE IN LATE THIS AFTERNOON AND
EVENING...MAINLY IN THE 22-01Z TIME PERIOD. EXPECTATIONS ARE FOR
GUSTS TOWARD 20KTS FROM THE WEST WITH THE LINE AS IT PINCHES IN ON
THE TERMINAL. LIGHT FOG SHOULD DEVELOP OVERNIGHT.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE OF CEILINGS AOB 5000 FT PERIODICALLY THROUGH
  WEDNESDAY MORNING.

* HIGH CONFIDENCE IN THUNDERSTORMS THIS AFTERNOON AND THIS
  EVENING...MEDIUM CONFIDENCE IN TIMING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ069-MIZ070-MIZ075-MIZ076...UNTIL 10 PM
     TUESDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DG
LONG TERM....DG
MARINE.......DG
AVIATION.....MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 19, 3:36 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED STORM MOTION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT TUE AUG 19 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-200815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
336 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FROM ROUGHLY I
69 SOUTH WITH A FLASH FLOOD WATCH ALSO IN EFFECT CENTERED ON THE
METRO DETROIT AREA.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A COLD FRONT ENCROACHES
ON SOUTHEAST MICHIGAN. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
AND PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL OF ONE INCH IN
DIAMETER. HEAVY RAINFALL IS ALSO EXPECTED WITH LOCALIZED FLOODING A
DISTINCT POSSIBILITY IN LOW LYING AND POORLY DRAINED AREAS. STORMS
WILL LINGER INTO EARLY THIS EVENING BEFORE SHIFTING EAST OVERNIGHT
WITH THE PASSAGE OF THE COLD FRONT. STORM MOTION WILL BE FROM WEST
TO EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR THUNDERSTORMS EXISTS WEDNESDAY THROUGH MONDAY
AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION
AND UNSTABLE AIR BLANKETS SOUTHEASTERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
336 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FROM LAKE ST
CLAIR SOUTHWARD.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A COLD FRONT ENCROACHES
ON SOUTHEAST MICHIGAN. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
AND PRODUCE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL OF ONE INCH IN
DIAMETER. HEAVY RAINFALL IS ALSO EXPECTED WITH LOCALIZED FLOODING A
DISTINCT POSSIBILITY IN LOW LYING AND POORLY DRAINED AREAS. STORMS
WILL LINGER INTO EARLY THIS EVENING BEFORE SHIFTING EAST OVERNIGHT
WITH THE PASSAGE OF THE COLD FRONT. STORM MOTION WILL BE FROM WEST
TO EAST AT 20 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR THUNDERSTORMS EXISTS WEDNESDAY THROUGH MONDAY
AS
A SLOW MOVING LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION AND
UNSTABLE AIR BLANKETS SOUTHEASTERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 19, 4:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HEAVY RAIN       4 SSE CLIO              43.12N 83.69W
08/19/2014  U0.00 INCH       GENESEE            MI   TRAINED SPOTTER

            MINOR STREET FLOODING N.SAGINAW STREET AND MT. MORRIS RD.

&&

DELLIOTT
Special weather statement, Aug 19, 4:26 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT TUE AUG 19 2014

MIZ068-192130-
LIVINGSTON-
426 PM EDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT
35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FOWLERVILLE BY 435 PM EDT...
  HOWELL BY 445 PM EDT...
  OAK GROVE BY 450 PM EDT...
  HARTLAND BY 500 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SF/JVC
Special weather statement, Aug 19, 4:33 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
433 PM EDT TUE AUG 19 2014

MIZ069-192130-
OAKLAND-
433 PM EDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HOLLY...MOVING EAST AT 30
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HOLLY BY 440 PM EDT...
  CLARKSTON BY 455 PM EDT...
  ORTONVILLE BY 500 PM EDT...
  OXFORD BY 515 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SF/JVC
Special weather statement, Aug 19, 4:43 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT TUE AUG 19 2014

MIZ054-055-192145-
SANILAC-TUSCOLA-
443 PM EDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWN CITY TO
VASSAR...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MARLETTE BY 450 PM EDT...
  PECK AND QUANICASSEE BY 455 PM EDT...
  FAIRGROVE BY 500 PM EDT...
  KINGSTON BY 505 PM EDT...
  AKRON AND CARO BY 510 PM EDT...
  APPLEGATE AND SANDUSKY BY 520 PM EDT...
  UNIONVILLE AND CARSONVILLE BY 525 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SF/JVC
Local storm report, Aug 19, 4:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
448 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HEAVY RAIN       4 SSE CLIO              43.12N 83.69W
08/19/2014  E0.75 INCH       GENESEE            MI   TRAINED SPOTTER

            MINOR STREET FLOODING N.SAGINAW STREET AND MT. MORRIS RD.
            RAINFALL AMOUNT RADAR ESTIMATED FOR A 1 HOUR PERIOD.

&&

DELLIOTT
Special weather statement, Aug 19, 4:56 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
456 PM EDT TUE AUG 19 2014

MIZ075-076-082-083-192200-
LENAWEE-MONROE-WASHTENAW-WAYNE-
456 PM EDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
CHELSEA TO 16 MILES WEST OF MORENCI...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ONSTED AND CHELSEA BY 510 PM EDT...
  CLAYTON BY 515 PM EDT...
  MANCHESTER BY 520 PM EDT...
  MORENCI AND DEXTER BY 525 PM EDT...
  CLINTON AND ADRIAN BY 530 PM EDT...
  TECUMSEH BY 535 PM EDT...
  SALINE AND ANN ARBOR BY 545 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

SF/JVC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:36 AM EDTSpecial Weather StatementDTXBay, Midland, Saginaw54 min
Aug 19, 9:40 AM EDTSpecial Weather StatementDTXBay, Midland, Saginaw50 min
Aug 19, 9:55 AM EDTSpecial Weather StatementDTXGenesee65 min
Aug 19, 10:10 AM EDTSpecial Weather StatementDTXWashtenaw65 min
Aug 19, 12:31 PM EDTSpecial Weather StatementDTXBay, Midland, Saginaw, Tuscola59 min
Aug 19, 2:33 PM EDTFlash Flood WatchDTXMacomb, Oakland, Washtenaw, Wayne5 hr
Aug 19, 3:33 PM EDTSevere Thunderstorm WarningDTXShiawassee57 min
Aug 19, 3:50 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer51 min
Aug 19, 5:45 PM EDTSpecial Marine WarningDTX2 hr
Aug 19, 5:46 PM EDTSevere Thunderstorm WarningDTXMonroe, Wayne59 min
Aug 19, 5:55 PM EDTAreal Flood AdvisoryDTXWayne3 hr
Aug 19, 6:11 PM EDTSpecial Marine WarningDTX64 min
Aug 19, 6:17 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.